Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 62, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 24, 2010, 5:50 PM CST for Craig County, Ottawa County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2010, 5:50 PM CST (23:50 UTC)
- Expired
- Nov 24, 2010, 9:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
573
WGUS54 KTSA 242350
FFWTSA
OKC035-115-250345-
/O.NEW.KTSA.FF.W.0062.101124T2350Z-101125T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
550 PM CST WED NOV 24 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
NORTHERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 945 PM CST
* AT 545 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR
QUAPAW TO 20 MILES WEST OF BLUEJACKET...MOVING NORTHEAST AT 35 MPH.
THUNDERSTORMS ARE MOVING NORTHEAST OVER THE SAME AREAS. RADAR
INDICATES THAT 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2
INCHES WILL BE POSSIBLE THROUGH 945 PM CST.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...COMMERCE AND MIAMI. FLOODED ROADS WERE REPORTED IN THE
WELCH AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3699 9461 3696 9461 3663 9543 3675 9543
3699 9499
$$3 follow-up statements
338
WGUS74 KTSA 250048
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
648 PM CST WED NOV 24 2010
OKC035-115-250345-
/O.CON.KTSA.FF.W.0062.000000T0000Z-101125T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG OK-OTTAWA OK-
648 PM CST WED NOV 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
NORTHERN OTTAWA AND NORTHERN AND CENTRAL CRAIG COUNTIES...
AT 643 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM PICHER TO
20 MILES SOUTHWEST OF BLUEJACKET...MOVING NORTHEAST AT 15 MPH. THE
THUNDERSTORMS HAVE BEEN MOVING OVER THE SAME AREA FOR ABOUT THREE
HOURS. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 945 PM CST.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE BLUEJACKET...MIAMI...COMMERCE AND QUAPAW. CREEKS THAT WILL
BE AFFECTED INCLUDE PORTIONS OF
BLUE JACKET CREEK...TAR CREEK...COW CREEK...AND PAWPAW CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3699 9461 3696 9461 3663 9543 3675 9543
3699 9499
$$962
WGUS74 KTSA 250211
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CST WED NOV 24 2010
OKC035-115-250345-
/O.CON.KTSA.FF.W.0062.000000T0000Z-101125T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG OK-OTTAWA OK-
811 PM CST WED NOV 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
NORTHERN OTTAWA AND NORTHERN CRAIG COUNTIES...
AT 805 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE
LINE OF HEAVY RAIN IS BEGINNING TO MOVE TO THE EAST AND SOUTH...AND
WILL BE GRADUALLY MOVING OUT OF THE WARNED AREA BY AROUND 10 PM.
HEAVY RAIN CONTINUES ALONG A LINE EXTENDING FROM 6 QUAPAW TO 22
MILES SOUTHWEST OF BLUEJACKET...MOVING EAST AT 10 MPH. RADAR
INDICATES THAT 2.5 TO 3.5 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER
HALF TO ONE INCH WILL BE POSSIBLE THROUGH 945 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3699 9461 3696 9461 3663 9543 3675 9543
3699 9499
$$114
WGUS74 KTSA 250339
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CST WED NOV 24 2010
OKC035-115-250349-
/O.EXP.KTSA.FF.W.0062.000000T0000Z-101125T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG OK-OTTAWA OK-
939 PM CST WED NOV 24 2010
...THE FLASH FLOOD WARNING FOR NORTHERN OTTAWA AND NORTHERN CRAIG
COUNTIES EXPIRES AT 945 PM CST...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3699 9461 3696 9461 3663 9543 3675 9543
3699 9499
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 5:22 PM CST, 28 minutes earlier.
Area forecast discussion, Nov 24, 5:22 PM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 522 PM CST WED NOV 24 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD AFTER 00Z AS A STRONG COLD FRONT APPROACHES...WITH PERIODS OF IFR CIGS. THE COLD FRONT SHOULD PASS THROUGH KTUL/KRVS BY 05Z AND THROUGH KFSM/KMLC BY 10-11Z. COULD SEE A BRIEF PERIOD OF -FZRA AT KFYV/KXNA THURSDAY MORNING AS MUCH COLDER AIR FILTERS SOUTH. VFR CONDITIONS EXPECTED AFTER 18Z AT ALL SITES. && .PREV DISCUSSION... /ISSUED 420 PM CST WED NOV 24 2010/ DISCUSSION... PLENTY OF WEATHER ACTION TODAY WITH NEAR RECORD TEMPS AND TORNADO THREAT FAR NORTHEAST OKLAHOMA. MARGINAL CAPE BEING ACTED UPON BY SUPER ABUNDANT SPEED SHEAR. FORTUNATELY WARM FRONT NOW NORTH OF CWA. WELL ADVERTISED SHARP COLD FRONT CURRENTLY ARCS FROM NORTHEAST KANSAS TO SOUTHWEST KANSAS AT 21Z. MODELS NOW IN CLOSE AGREEMENT ON TIMING OF FRONT WHICH PUTS IT..FROM NEAR NORTHWEST BENTON COUNTY AR TO WESTERN OKFUSKEE COUNTY OK AT 06Z AND NEAR NORTH CENTRAL ARKANSAS TO NORTHEAST TX ABOUT 12Z. SUB FREEZING SURFACE TEMPERATURES WILL TRAIL THE FRONT AT LEAST SEVERAL HOURS. 32 DEGREE ISOTHERM PROJECTED SOUTH OF INTERSTATE 44 BY 12Z. CURRENT THINKING IS THAT SUB 32 TEMP WILL NOT CATCH BULK OF PRECIPITATION...BUT MAY CAUSE A TRANSITION TO LIGHT FREEZING PRECIPITATION FOR AN HOUR OR TWO AT THE TAIL END. WARM GROUND TEMP SHOULD PROVIDE A TWO OR THREE HOUR CUSHION TO PREVENT ICY ROADS. NO HEADLINES ANTICIPATED... HOWEVER IT WILL NEED TO BE CLOSELY WATCHED. THE MOST VULNERABLE AREA WOULD BE THE FAR NORTHEAST CORNER OF OK..AND FAR NORTHWEST CORNER OF AR. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....99 AVIATION...99
Hazardous weather outlook, Nov 24, 5:06 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CST WED NOV 24 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- PM CST WED NOV 24 2010 ...SEVERE STORMS POSSIBLE THIS EVENING...FOLLOWED BY MUCH COLDER AIR MOVING IN LATER TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON OR EARLY EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON OR EARLY EVENING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE BEEN BUILDING SOUTH ACROSS PORTIONS OF NORTHEAST OKLAHOMA THIS AFTERNOON OUT AHEAD OF A STRONG COLD FRONT. ATMOSPHERE AHEAD OF THIS BOUNDARY REMAINS MARGINALLY UNSTABLE...HOWEVER ABUNDANT SPEED SHEAR WILL CONTINUE TO BE THE MAIN FOCUS FOR SEVERE POTENTIAL INTO THE EVENING...WITH THE BEST CHANCES FOR SEVERE STORMS...INCLUDING TORNADIC POTENTIAL...REMAINING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. AS THE SURFACE BOUNDARY MOVES THROUGH THE AREA...THE SEVERE WEATHER RISK WILL SHIFT FURTHER EAST INTO ARKANSAS...WITH MUCH OF THE SEVERE WEATHER EXPECTED TO BE EAST OF THE AREA AFTER MIDNIGHT. IN ADDITION TO THE TORNADIC POTENTIAL... SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS CAN ALSO BE EXPECTED. AFTER MIDNIGHT....MUCH COLDER AIR WILL FILTER IN ACROSS THE AREA BEHIND THE FRONT. POST FRONTAL PRECIPITATION IN THE FORM OF LIGHT FREEZING RAIN WILL BE POSSIBLE ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. LIGHT ICE ACCUMULATIONS ON EXPOSED SURFACES WILL BE POSSIBLE...ALTHOUGH ROADS ARE NOT EXPECTED TO BECOME IMPACTED DUE TO THE MOST RECENT UNSEASONABLY WARM WEATHER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... LIGHT PRECIPITATION IS EXPECTED TO BE ONGOING THANKSGIVING MORNING ACROSS AREAS TO THE SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. SURFACE TEMPERATURES WILL BE COLD ENOUGH ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TO SUPPORT LIGHT FREEZING RAIN THROUGH THE MORNING HOURS. WINDS ARE ALSO EXPECTED TO REMAIN GUSTY DURING THE DAY DUE TO THE COLD FRONTAL PASSAGE. THE COLD AIRMASS WILL MODERATE OVER THE WEEKEND...WITH BREEZY SOUTH WINDS RETURNING BY SUNDAY. THUNDERSTORM CHANCES RETURN BY LATE SUNDAY AS MOISTURE INCREASES OUT AHEAD OF THE NEXT STORM SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Nov 24, 5:22 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CST WED NOV 24 2010
OKZ057-058-242345-
CRAIG OK-OTTAWA OK-
522 PM CST WED NOV 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG AND NORTHERN OTTAWA
AT 522 PM CST...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
COMMERCE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COMMERCE...QUAPAW AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3699 9462 3683 9506 3690 9508 3700 9497
3700 9462
TIME...MOT...LOC 2322Z 239DEG 38KT 3689 9503The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 5:22 PM CST | Special Weather Statement | TSA | Ottawa | 23 min |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.